Is it truly possible Tylenol (a.k.a. acetominophen) causes asthma? The evidence seems to be pointing in that direction.
A stunning observation made by CNN Health was that asthma rates started to climb in 1980. Coincidentally that was the same year aspirin was linked to Reyes Syndrome.
Also, that was the year Tylenol was first marketed as the pain reliever hospitals choose first. You can see such a commercial here .
Since 1980 asthma rates have risen dramatically. The American Academy of Allergy Asthma and Immunology ( aaaai.org ) lists the following asthma statistics:
Asthma rates in children under the age of 5 increased more than 160 percent from 1980 to 1994
The prevalence of asthma increased 75 percent between 1980 and 1994
Surely it's possible asthmatics simply have more pain than the average person. It's also possible greater asthma wisdom has more patients being properly diagnose...
You may have read some amazing stories of people who claim to have had a complete reversal of their fibromyalgia symptoms from taking something called guaifenesin. You may also wonder why it is not prescribed more often if it works so well. For almost two decades now, a controversy has raged over the guaifenesin protocol as a treatment for fibromyalgia. Here is the story in a nutshell. Guaifenesin is an expectorant primarily used to treat chest congestion. It is found in some cough medicines and is the active ingredient in Mucinex. It can be purchased over-the-counter, is often found in health-food stores, or may be prescribed by a physician. Guaifenesin Protocol – The Background Story The guaifenesin protocol for treating fibromyalgia was developed by Dr. R. Paul St. Amand in the early 1990s. He believed that phosphate deposits throughout the body were the cause of FM and that FM symptoms could be reversed by removing excess phosphate from the ...
While FDA is trying to figure out ways to slow down the rate of acetaminophen-associated overdoses , McNeil - the maker of Tylenol brands - has elected to start changing the labeling instructions on their products. Will this be enough to stop the thousands of hospital visits and hundreds of deaths related to acetaminophen? The world will be watching. And the key to success will be public education and awareness. Thus, McNeil has sent out letters to all physicians asking the professionals to remind patients to: always read the label, never exceed the recommended dose, and never take more than one acetaminophen-containing product at a time.
The new label for Extra Strength Tylenol will read " Take two caplets every six hours " as opposed to "two caplets every four to six hours." This change reflects the fact that daily consumption of acetaminophen should not exceed 3000 mg in a 24 hour period of time. Additionally, the label will be changed from saying "do not take more than eight c...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.